MAUDE Adverse Event Report: REFER TO SECTION H10 YOGA 24, 0.024" ID, 150CM; CATHETER, PERCUTANEOUS

REFER TO SECTION H10 YOGA 24, 0.024" ID, 150CM; CATHETER, PERCUTANEOUS
Catalog Number MC24150Z
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) information regarding patient age, gender, weight, medical history, race, and ethnicity were not provided.The product has not yet been returned for evaluation and testing.Additional information will be submitted within 30 days upon receipt.(b)(4).Concomitant med products: asahi intecc guidewire, optimo (tokai medical product) guiding catheter, revive se 4.5 mm ous (frs21452299/s12868) thrombectomy device.Initial reporter - the customer contact information was not provided.(b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00544 and 3008114965-2018-00545.
 
Event or Problem Description
A report was received that during a thrombectomy of an acute ischemic stroke at the m2 segment of the middle cerebral artery, the revive se 4.5 mm ous (frs21452299/s12868) thrombectomy device was inserted into the yoga 24 (mc24150z/c42381) microcatheter but got stuck in the ¿introducer¿.The device was replaced with a competitor device.The procedure was delayed 10 minutes as a result of this event.The procedure was completed successfully without further issues.There was no report of consequence or impact to the patient.The patient¿s vessel was mildly tortuous and not calcified.An asahi intecc guidewire and an optimo (tokai medical product) guiding catheter were also used for the case.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.The products will be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).Section b5: additional information received indicated that the revive se thrombectomy device got stuck in the yoga 24 microcatheter, not the ¿introducer¿.The difficulty required that both products be removed from the patient, resulting in a loss of cerebral target position.No apparent damage was noted to the revive se upon removal.There were no kinks in the microcatheter that may have contributed to the event.The yoga microcatheter was replaced with a competitor device.Force was not applied when handling the devices.Section e1 - initial reporter phone: (b)(6).Complaint conclusion: as reported by a healthcare professional, during a thrombectomy of an acute ischemic stroke at the m2 segment of the middle cerebral artery, the revive se 4.5mm ous (b)(4) thrombectomy device was inserted into the yoga 24 (b)(4) microcatheter but got stuck in the microcatheter.The difficulty required that both products be removed from the patient, resulting in loss of cerebral target position.The microcatheter was replaced with a competitor device.It is not known if the revive se thrombectomy device was replaced.The procedure was delayed 10 minutes as a result of the event.The procedure was completed successfully without further incident.There was no report of consequence or impact to the patient.The patient¿s vessel was mildly tortuous and not calcified.An asahi intecc guidewire and an optimo (tokai medical product) guiding catheter were also used for the case.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No apparent damage was noted to the revive se upon removal.There were no kinks in the microcatheter that may have contributed to the event.Force was not applied when handling the devices.No further information was provided.The yoga microcatheter was returned for investigation.There was a slight bend in the microcatheter shaft approximately 120 cm from the proximal end.There were some bends in the distal segments of the microcatheter.The inner diameter (id) of the microcatheter was measured at both the distal and proximal ends using pin gauge set (b)(4).Pin gauges were verified with digital caliper (b)(4) before use.The proximal internal diameter measured 0.024 inch; the distal internal diameter measured 0.024 inch.Both dimensions are within the specification range of =0.024 inch.An attempt was made to advance the revive device from this complaint through the yoga microcatheter.The revive device successfully advanced through the yoga microcatheter.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The revive se was returned for investigation.The introducer was not returned.The ball tip, distal coil section, and distal coil/basket junction were intact.The basket was intact.There was some blood on the basket.The proximal coil/basket junction and proximal coil were intact.Using a production-released revive introducer, an attempt was made to advance the revive device through the yoga device returned for this complaint.The revive successfully advanced through the yoga microcatheter.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the microcatheter was obstructed was not confirmed.The revive device was able to successfully pass through the entire microcatheter.The complaint that the revive was impeded in the microcatheter was not confirmed.The test was made with the device and microcatheter used during the reported event.The original revive introducer was not returned, and a replacement production released introducer was used to conduct the test.Without the return of the introducer, the cause of the reported event could not be determined.Neither the device history record reviews nor the product analyses suggest that the reported failures could be related to the manufacturing process of the units.Although a definitive conclusion cannot be made, it appears that circumstances of the procedure may have contributed to the reported events.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00544 &3008114965-2018-00545.

Brand Name
YOGA 24, 0.024" ID, 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
REFER TO SECTION H10
3260 executive way
miramar FL 33025
MDR Report Key7309049
Report Number3008114965-2018-00544
Device Sequence Number1250800
Product Code DQY
UDI-Device Identifier10886704079248
UDI-Public10886704079248
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberMC24150Z
Device Lot NumberC42381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Initial Date Received by Manufacturer 02/05/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1